Alert archive / Massachusetts / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jun 18, 2013, 1:47 PM EDT for 6 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2013, 1:47 PM EDT (17:47 UTC)
- Expired
- Jun 18, 2013, 9:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Hampden County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WGUS61 KBOX 181747 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 147 PM EDT TUE JUN 18 2013 ...THUNDERSTORMS MAY RESULT IN LOCALIZED FLASH FLOODING ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE THIS AFTERNOON AND EVENING... CTZ002>004-MAZ009-011>013-015>021-RIZ001>007-190100- /O.NEW.KBOX.FF.A.0002.130618T1747Z-130619T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD... MILFORD...WORCESTER...FOXBORO...NORWOOD...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 147 PM EDT TUE JUN 18 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS AND RHODE ISLAND...MAINLY ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE. * UNTIL 9 PM EDT THIS EVENING. * SOME THUNDERSTORMS MAY PRODUCE UP TO 2 INCHES OF RAINFALL IN LESS THAN ONE HOUR. * AREAS OF HEAVY RAINFALL IN A VERY SHORT PERIOD OF TIME MAY RESULT IN FLASH FLOODING...PARTICULARLY IN URBAN AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ VALLIER-TALBOT
1 follow-up statement
811 WGUS61 KBOX 182206 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 606 PM EDT TUE JUN 18 2013 ...THUNDERSTORMS MAY RESULT IN LOCALIZED FLASH FLOODING ACROSS RHODE ISLAND AND SOUTHEASTERN MASSACHUSETTS THIS EVENING... CTZ002-MAZ009-011>013-015-016-182315- /O.CAN.KBOX.FF.A.0002.000000T0000Z-130619T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...BLANDFORD... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...BOSTON... QUINCY 606 PM EDT TUE JUN 18 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR HARTFORD COUNTY AND PORTIONS OF WESTERN MASSACHUSETTS HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF THESE AREAS AND ANY FLOODING HAS SUBSIDED AT THIS TIME. $$ CTZ003-004-MAZ017>021-RIZ001>007-190100- /O.CON.KBOX.FF.A.0002.000000T0000Z-130619T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 606 PM EDT TUE JUN 18 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * TOLLAND AND WINDHAM COUNTIES IN NORTHERN CONNECTICUT...ALL OF RHODE ISLAND...AND PLYMOUTH AND BRISTOL COUNTIES IN SOUTHEASTERN MASSACHUSETTS. * UNTIL 9 PM EDT THIS EVENING * SOME THUNDERSTORMS MAY PRODUCE UP TO 2 INCHES OF RAINFALL IN LESS THAN ONE HOUR. * AREAS OF HEAVY RAINFALL IN A VERY SHORT PERIOD OF TIME MAY RESULT IN FLASH FLOODING...PARTICULARLY IN URBAN AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RLG
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jun 18, 9:28 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 18, 9:28 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 928 AM EDT TUE JUN 18 2013 .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED TODAY INTO TONIGHT AHEAD OF A REINFORCING COLD FRONT PUSHING SOUTH ACROSS NEW ENGLAND. HIGH PRESSURE WILL FOLLOW THEREAFTER BRINGING MAINLY DRY AND SEASONABLE CONDITIONS WEDNESDAY THROUGH SATURDAY. THE HIGH WILL THEN ANCHOR ITSELF SOUTH OF NEW ENGLAND THIS WEEKEND...YIELDING A TREND TOWARD WARMER AND MORE HUMID WEATHER. AN APPROACHING WARM FRONT MAY BRING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 925 AM UPDATE... ***ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ANTICIPATED FOR THIS AFTERNOON AND EVENING WITH MAIN CONCERN HEAVY RAIN/LOCALIZED FLOODING*** A FAIR AMOUNT OF MID LEVEL CLOUDINESS WERE IN PLACE AT MID MORNING TO THE NORTH OF THE MA TURNPIKE...ALTHOUGH THERE WERE SOME PEEKS OF SUN. TO THE SOUTH OF THE MA TURNPIKE...THERE WAS A BIT MORE SUNSHINE IN THE VICINITY OF A STALLED WEAK FRONTAL BOUNDARY. THE MODELS ARE IN GOOD AGREEMENT THAT THE NEXT SHORTWAVE WILL GENERATE A COMPLEX OF SHOWERS AND EMBEDDED THUNDERSTORMS THIS AFTERNOON AND EVENING. ENOUGH FORCING AND MOISTURE ARE PRESENT FOR THE ACTIVITY TO BE FAIRLY WIDESPREAD...SO LIKELY TO CATEGORICAL POPS ARE IN THE FORECAST. PWAT VALUES ARE AROUND 1.5 INCHES SOUTH OF THE MA TURNPIKE...WHICH IS HIGHER THAN YESTERDAY. ALSO...VERY SLOW MOVING BOUNDARY WILL LIKELY PROVIDE A FOCUS FOR NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS. THE BIG CONCERN WILL BE FOR HEAVY RAIN AND LOCALIZED FLOODING...PARTICULARLY TO THE SOUTH OF THE MA TURNPIKE WHERE THERE IS BETTER MOISTURE/INSTABILITY. THIS MAY IMPACT THE EVENING RUSH HOUR. AS FOR SEVERE WEATHER POTENTIAL...IT LOOKS LESS THAN YESTERDAY BUT A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAN/T BE RULED OUT ACROSS RHODE NORTHERN CT/RHODE ISLAND AND SOUTHEAST MA. MID LEVEL LAPSE RATES ARE RATHER POOR AND INSTABILITY WILL BE LIMITED. HOWEVER...WE STILL HAVE 40 TO 50 KNOTS OF 0 TO 6 KM SHEAR AND DEWPOINTS WILL BE A BIT HIGHER THAN YESTERDAY SOUTH OF THE MA TURNPIKE. MLCAPE VALUES OF 500 TO 1000 J/KG MAY DEVELOP IN THIS REGION. SO AGAIN...THE MAIN THREAT WILL REVOLVE AROUND HEAVY RAIN AND LOCALIZED FLOOD POTENTIAL THIS AFTERNOON/EVENING. HOWEVER...A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAN/T BE RULED OUT ACROSS NORTHERN CT/RI AND SOUTHEAST MA GIVEN THE AMOUNT OF 0 TO 6 KM SHEAR. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... TONIGHT... THE COLD FRONT WILL SLOW AS IT PUSHES OFFSHORE AS A WEAK WAVE LIFTS ALONG THE FRONT FROM THE MID-ATLANTIC. EXPECTING WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS TO LINGER OVER THE SOUTH COAST AND ADJACENT WATERS. CONCERNS WILL STILL BE PRESENT FOR LOCALIZED URBAN FLOODING AND PONDING OF WATER ALONG ROADWAYS...BUT LOW CONFIDENCE ON SEVERE WEATHER THREATS AS INSTABILITY IS EXPECTED TO BE MINIMAL. LOWS DOWN TO AROUND LOW 50S. WEDNESDAY... COOLER AIRMASS BUILDING SOUTH SHOULD ALLOW SIGNIFICANT BOUNDARY LAYER MIXING OF AROUND 4-6 KFT. SUBSEQUENTLY...ANTICIPATING THE MIX- DOWN OF FASTER MOMENTUM AND DRIER AIR. NOT LOOKING AT ANY FIRE WEATHER HEADLINES WITH RECENT RAINS. DEWPOINTS DOWN TO AROUND 50 DEGREES...SOME GUSTY NORTHERLY WINDS MAINLY ACROSS EASTERN NEW ENGLAND. EXPECTING DIURNAL SCATTERED TO BROKEN FAIR-WEATHER CUMULUS ACROSS INTERIOR NEW ENGLAND. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HIGHLIGHTS... * TEMPS NEAR NORMAL THU AND FRI...TRENDING WARMER/HUMID THIS WEEKEND * MAINLY DRY WED NGT THROUGH FRI THEN CHANCE OF TSTMS SAT/SUN/MON 00Z DETERMINISTIC MODELS AND 00Z ENSEMBLES ARE IN GOOD AGREEMENT ON THE LARGE SCALE PATTERN THIS PERIOD...WITH BROAD LOW AMPLITUDE TROUGH OVER THE NORTHEAST STATES AND SOUTHEAST CANADA PERSISTING MUCH OF THE REMAINDER OF THE WORK WEEK. HOWEVER WITH THE MEAN TROUGH AXIS PUSHING OFFSHORE LATER WED...HIGH PRES AND A DRIER AIRMASS ADVECT ACROSS THE REGION PROVIDING DRY AND SEASONABLE WEATHER FROM LATE WED THROUGH FRI. IN FACT THU COULD BE THE PICK OF THE WEEK...STARTING OFF WITH COOL MORNING TEMPS IN THE U40S AND L50S BUT THEN REBOUNDING INTO THE 70S DURING THE AFTERNOON COURTESY OF STRONG MID-LATE JUN SUNSHINE. FRI...A VERY LOW RISK OF AN AFTN/EVENING TSTM AS A WEAK TROUGH PASSES ACROSS THE AREA. OTHERWISE THE BULK OF WED NGT THROUGH FRI SHOULD BE DRY. BY THE WEEKEND ALL MODEL GUIDANCE IN GOOD AGREEMENT ON NORTHERN BRANCH JET LIFTING NORTHWARD INTO CANADA AS SUBTROPICAL RIDGE BUILDS FROM THE SOUTHERN PLAINS INTO THE MID ATLC REGION. THIS WILL SUPPORT A TREND TOWARD WARMER AND MORE HUMID WEATHER FOR SOUTHERN NEW ENGLAND. IN FACT BY SUN AND/OR MON SOME LOCATIONS ACROSS INTERIOR SOUTHERN NEW ENGLAND MAY BE PUSHING 90 DEGS AS 00Z ECENS ADVECTS 850 TEMPS OF AROUND +16 INTO THE AREA. CAN/T RULE OUT ISOLATED OR WIDELY SCATTERED CONVECTION AS WARM SECTOR OVERSPREADS SOUTHERN NEW ENGLAND...ALTHOUGH NOT EXPECTING A WASHOUT WITH MANY HOURS OF DRY WEATHER. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. NEAR-TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE. 7 AM UPDATE... NOT MUCH CHANGE FROM PREVIOUS FORECAST. EARLIER DISCUSSION BELOW. ----------------------------------------------------------------- GREATER CONFIDENCE OF LOW CLOUDS AND FOG IMPACTING INTERIOR VALLEY TERMINALS NEAR BODIES OF WATER /RIVER VALLEYS/ AND ALONG THE SOUTH SHORE INTO THE MORNING HOURS...BURNING OFF WITH SUNRISE. THEN ATTENTION FOCUSES ON THE RENEWED +RA/TSRA THREAT BY MIDDAY INTO EVENING. ANTICIPATE LOW-VFR/MVFR CIGS WITH MVFR/IFR VSBYS WITH +RA/TSRA. VARIABLE WINDS AS A COLD FRONT SLIDES ACROSS THE REGION...MAINLY SOUTH AND EAST...BACKING OUT OF THE NORTH WITH THE COLD FRONTAL PASSAGE. ANTICIPATING GRADUAL CLEARING NORTH TO SOUTH OVERNIGHT INTO WEDNESDAY...BECOMING VFR. PERHAPS SOME GUSTY NORTHERLY WINDS ALONG EASTERN NEW ENGLAND WEDNESDAY. KBOS TERMINAL...MODERATE CONFIDENCE. RA/TSRA POSSIBLE MIDDAY INTO AFTERNOON. KBDL TERMINAL...MODERATE CONFIDENCE. RA/TSRA POSSIBLE MIDDAY INTO AFTERNOON. OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY... HIGH CONFIDENCE FOR VFR AND MAINLY DRY WEATHER. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. NEAR-TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE. WINDS AND SEAS HAVE DIMINISHED PROMPTING THE CANCELING OF SMALL CRAFT ADVISORIES ON THE SOUTH-SOUTHEAST OUTER WATERS. WILL SEE A COLD FRONT SLIDE ALONG WATERS OVERNIGHT TONIGHT ALONG WHICH SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. EXPECT THIS ACTIVITY TO BE SOUTH OF THE WATERS INTO WEDNESDAY...BEHIND WHICH WINDS WILL SHIFT OUT OF THE NORTH-NORTHEAST. GUSTS UP TO 25 KTS WILL BE POSSIBLE SUBSEQUENTLY AMPLIFYING WAVE HEIGHTS OF 5 TO 6 FEET ON THE OUTER WATERS. OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY... HIGH CONFIDENCE. DEPARTING LOW PRES WED OVER GEORGES BANK WILL RESULT IN LEFTOVER NE SWELLS ACROSS THE OCEAN WATERS. SEAS WILL EVENTUALLY SUBSIDE BY THU AND ESPECIALLY FRI AS HIGH PRES MOVES OVER THE WATERS. MAINLY DRY WEATHER EXPECTED THIS PERIOD ALONG WITH GOOD VSBY. && .HYDROLOGY... RIVERS CONTINUE TO RECEDE ACROSS THE REGION...WITH MOST FALLING BELOW FLOOD STAGE YESTERDAY AND OVERNIGHT. ONLY THE CHARLES RIVER AT DOVER REMAINS IN MINOR FLOOD. LATEST GUIDANCE INDICATES THAT THIS RIVER WILL ONLY SLOWLY FALL AND REMAIN IN MINOR FLOOD INTO WEDNESDAY MORNING. THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL/POOR DRAINAGE STREET FLOODING FROM EMBEDDED HEAVY RAINS AND THUNDERSTORMS ANTICIPATED AROUND MIDDAY TODAY INTO THIS AFTERNOON. WILL CONTINUE TO HAVE TO KEEP AN EYE ON SOME OF THEM ESPECIALLY THE SMALLER STREAMS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/SIPPRELL NEAR TERM...FRANK SHORT TERM...SIPPRELL LONG TERM...NOCERA AVIATION...NOCERA/SIPPRELL MARINE...NOCERA/SIPPRELL HYDROLOGY...STAFF
Hazardous weather outlook, Jun 18, 4:10 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 410 AM EDT TUE JUN 18 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-190815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 410 AM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE HEAVY RAINFALL AND MAY RESULT IN LOCALIZED FLOODING...IMPACTING THE LATE DAY COMMUTE. THERE IS A LOWER RISK FOR STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-190815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 410 AM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING...VERY HEAVY RAINFALL...STRONG WINDS AND POOR VISIBILITY ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 18, 12:53 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1253 PM EDT TUE JUN 18 2013
MAZ003>011-014-026-NHZ012-181815-
WESTERN HAMPDEN MA-EASTERN FRANKLIN MA-SOUTHEAST MIDDLESEX MA-
NORTHWEST MIDDLESEX COUNTY MA-CENTRAL MIDDLESEX COUNTY MA-
NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN ESSEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
EASTERN HILLSBOROUGH NH-
1253 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS IN NORTHERN AND WESTERN MASSACHUSETTS...
AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEPPERELL
TO CHESTERFIELD...MOVING EAST AT 30 MPH.
BRIEFLY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH
THESE STORMS AS THEY MOVE ACROSS SOUTHERN NEW ENGLAND.
THE LINE OF STORMS SHOULD EXTEND FROM SPRINGFIELD TO HOLDEN...
LINCOLN AND GLOUCESTER BY 230 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
IF YOU HAVE OUTDOOR PLANS...KEEP AN EYE TO THE SKY FOR APPROACHING
THUNDERSTORMS. GO INSIDE OR WITHIN A VEHICLE. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4215 7307 4215 7303 4228 7300 4233 7306
4238 7304 4273 7153 4261 7063 4253 7078
4256 7078 4253 7090 4253 7087 4251 7084
4251 7086 4234 7157 4236 7168 4231 7175
4234 7179 4227 7189 4205 7278 4204 7306
TIME...MOT...LOC 1645Z 270DEG 27KT 4268 7164 4241 7283
JWDSpecial weather statement, Jun 18, 1:23 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
123 PM EDT TUE JUN 18 2013
MAZ004-181815-
NORTHERN WORCESTER MA-
123 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORM IN NORTHERN WORCESTER COUNTY...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WESTMINSTER...OR 6 MILES SOUTHWEST OF
FITCHBURG...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEOMINSTER AND WESTMINSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4253 7168 4253 7167 4252 7164 4246 7163
4250 7195 4255 7195 4259 7167
TIME...MOT...LOC 1719Z 265DEG 10KT 4253 7191
JWDSpecial weather statement, Jun 18, 1:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT TUE JUN 18 2013
CTZ002-181845-
HARTFORD CT-
139 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORM APPROACHING HARTFORD COUNTY...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NORFOLK...OR 6 MILES NORTHWEST OF
TORRINGTON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINDSOR LOCKS...SOUTH WINDSOR...SIMSBURY...EAST WINDSOR...
BLOOMFIELD...WINDSOR...GRANBY...CANTON...EAST GRANBY AND SUFFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4198 7300 4201 7260 4178 7259 4182 7294
4184 7294 4184 7295 4189 7294 4190 7291
4197 7289 4197 7303 4197 7303
TIME...MOT...LOC 1737Z 270DEG 23KT 4190 7323
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:53 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire, Middlesex, Worcester | 82 min |
| Jun 18, 1:23 PM EDT | Special Weather Statement | BOX | Worcester | 52 min |
| Jun 18, 1:44 PM EDT | Areal Flood Warning | BOX | Middlesex, Worcester | 3 hr |
| Jun 18, 1:47 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 58 min |
| Jun 18, 1:55 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Jun 18, 2:00 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 60 min |
| Jun 18, 2:17 PM EDT | Flash Flood Warning | BOX | Worcester | 3 hr |
| Jun 18, 2:46 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 3 hr |
| Jun 18, 2:58 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 47 min |
| Jun 18, 3:43 PM EDT | Flash Flood Warning | BOX | Norfolk, Worcester | 3 hr |
| Jun 18, 4:16 PM EDT | Special Weather Statement | BOX | Norfolk | 44 min |
| Jun 18, 4:58 PM EDT | Special Weather Statement | BOX | Bristol | 62 min |
| Jun 18, 5:23 PM EDT | Small Craft Advisory | BOX | 18 hr | |
| Jun 18, 6:45 PM EDT | River Flood Warning | BOX | Middlesex | 8 hr |
| Jun 18, 1:39 PM EDT | Special Weather Statement | BOX | 66 min | |
| Jun 18, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 43 min |
| Jun 18, 2:59 PM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 3 hr |
| Jun 18, 3:20 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 40 min |
| Jun 18, 4:19 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 116 min |
Nearby
Flash Flood Watches in Massachusetts, 2013Flash Flood Watches in Rhode Island, 2013Flash Flood Watches in Connecticut, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.